YaBeSH Engineering and Technology Library

    • Journals
    • PaperQuest
    • YSE Standards
    • YaBeSH
    • Login
    View Item 
    •   YE&T Library
    • ASME
    • Journal of Applied Mechanics
    • View Item
    •   YE&T Library
    • ASME
    • Journal of Applied Mechanics
    • View Item
    • All Fields
    • Source Title
    • Year
    • Publisher
    • Title
    • Subject
    • Author
    • DOI
    • ISBN
    Advanced Search
    JavaScript is disabled for your browser. Some features of this site may not work without it.

    Archive

    Buckling of an Elastic Ring Forced by a Periodic Array of Compressive Loads

    Source: Journal of Applied Mechanics:;1999:;volume( 066 ):;issue: 002::page 361
    Author:
    A. F. Vakakis
    ,
    T. M. Atanackovic
    DOI: 10.1115/1.2791057
    Publisher: The American Society of Mechanical Engineers (ASME)
    Abstract: We use an analytical technique based on nonsmooth coordinate transformations to study discreteness effects in the post-buckling state of a circular ring loaded by a periodic array of compressive point loads. The method relies on eliminating singularities due to the point loads in the governing equations, at the expense of increasing the dimensionality of the problem. As a result, the original nonsmooth governing equations are transformed to a larger set of equations with no singularities, together with a set of “smoothening” boundary conditions. The transformed equations are solved by expressing the variables in regular perturbation expansions, and studying an hierarchy of boundary value problems at successive orders of approximation; these problems can be asymptotically solved using techniques from the theory of smooth nonlinear or parametrically varying dynamical systems. As a result, we model analytically discreteness effects in the post-buckling states of the ring, and estimate the effect of the discrete load distribution on the critical buckling loads. This effect is found to be of very low order, in agreement with numerical results reported in an earlier work.
    keyword(s): Stress , Buckling , Equations , Boundary-value problems , Dynamic systems AND Approximation ,
    • Download: (591.5Kb)
    • Show Full MetaData Hide Full MetaData
    • Get RIS
    • Item Order
    • Go To Publisher
    • Price: 5000 Rial
    • Statistics

      Buckling of an Elastic Ring Forced by a Periodic Array of Compressive Loads

    URI
    http://yetl.yabesh.ir/yetl1/handle/yetl/121676
    Collections
    • Journal of Applied Mechanics

    Show full item record

    contributor authorA. F. Vakakis
    contributor authorT. M. Atanackovic
    date accessioned2017-05-08T23:58:50Z
    date available2017-05-08T23:58:50Z
    date copyrightJune, 1999
    date issued1999
    identifier issn0021-8936
    identifier otherJAMCAV-26470#361_1.pdf
    identifier urihttp://yetl.yabesh.ir/yetl/handle/yetl/121676
    description abstractWe use an analytical technique based on nonsmooth coordinate transformations to study discreteness effects in the post-buckling state of a circular ring loaded by a periodic array of compressive point loads. The method relies on eliminating singularities due to the point loads in the governing equations, at the expense of increasing the dimensionality of the problem. As a result, the original nonsmooth governing equations are transformed to a larger set of equations with no singularities, together with a set of “smoothening” boundary conditions. The transformed equations are solved by expressing the variables in regular perturbation expansions, and studying an hierarchy of boundary value problems at successive orders of approximation; these problems can be asymptotically solved using techniques from the theory of smooth nonlinear or parametrically varying dynamical systems. As a result, we model analytically discreteness effects in the post-buckling states of the ring, and estimate the effect of the discrete load distribution on the critical buckling loads. This effect is found to be of very low order, in agreement with numerical results reported in an earlier work.
    publisherThe American Society of Mechanical Engineers (ASME)
    titleBuckling of an Elastic Ring Forced by a Periodic Array of Compressive Loads
    typeJournal Paper
    journal volume66
    journal issue2
    journal titleJournal of Applied Mechanics
    identifier doi10.1115/1.2791057
    journal fristpage361
    journal lastpage367
    identifier eissn1528-9036
    keywordsStress
    keywordsBuckling
    keywordsEquations
    keywordsBoundary-value problems
    keywordsDynamic systems AND Approximation
    treeJournal of Applied Mechanics:;1999:;volume( 066 ):;issue: 002
    contenttypeFulltext
    DSpace software copyright © 2002-2015  DuraSpace
    نرم افزار کتابخانه دیجیتال "دی اسپیس" فارسی شده توسط یابش برای کتابخانه های ایرانی | تماس با یابش
    yabeshDSpacePersian
     
    DSpace software copyright © 2002-2015  DuraSpace
    نرم افزار کتابخانه دیجیتال "دی اسپیس" فارسی شده توسط یابش برای کتابخانه های ایرانی | تماس با یابش
    yabeshDSpacePersian